Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 8:09 AM CDT for Buchanan County, Iowa. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 8:09 AM CDT (13:09 UTC)
- Expired
- Jun 22, 2015, 9:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Buchanan County, IA
The radar
The Quad Cities radar (KDVN), 144 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:15 AM CDT | TSTM WND DMG | 3 Se Fairbank, IA | TREE DOWN ACROSS AMISH BLVD. |
| Jun 22, 8:15 AM CDT | TSTM WND GST 80 | 1 Wnw Independence, IA | STRONGER THAN 80 MPH. EXTREMELY STRONG WINDS. BRANCHES DOWN AND PIECES OF NEIGHBORS HOUSES AND ROOFING LYING IN OUR FRONT YARD. TORRENTIAL RAIN FALLING. |
| Jun 22, 8:28 AM CDT | TSTM WND GST 70 | Independence, IA | SUSTAINED WINDS OF 60 MPH WITH GUSTS TO 70 MPH. |
| Jun 22, 8:30 AM CDT | TSTM WND DMG | 1 E Independence, IA | ONE FOOT DIAMETER TREE SNAPPED ABOUT 2 FEET ABOVE GROUND LEVEL. |
| Jun 22, 8:31 AM CDT | TSTM WND GST 93.9 | Independence, IA | CORRECTED EVENT TYPE. HIGH SCHOOL ON WEST SIDE OF INDEPENDENCE MEASURED SUSTAINED WIND SPEEDS OF 93.9 MPH. |
| Jun 22, 8:31 AM CDT | NON-TSTM WND GST 93.9 | Independence, IA | HIGH SCHOOL ON WEST SIDE OF INDEPENDENCE MEASURED SUSTAINED WIND SPEEDS OF 93.9 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 8:08 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS53 KDVN 221309
SVRDVN
IAC019-221400-
/O.NEW.KDVN.SV.W.0059.150622T1309Z-150622T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
809 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCHANAN COUNTY IN NORTHEASTERN IOWA...
* UNTIL 900 AM CDT
* AT 808 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
FAIRBANK...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...JESUP...FAIRBANK...WINTHROP...HAZLETON...
QUASQUETON...LAMONT...BRANDON...ROWLEY...AURORA...TROY MILLS
PARK...LIME CREEK COUNTY...LITTLETON...THREE ELMS COUNTY...
INDEPENDENCE AIRPORT...MONTI...FONTANA COUNTY PARK...WINTHROP GOLF
COURSE...CEDAR ROCK STATE PARK AND WAPSIPINICON GOLF COURSE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 49 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4263 9161 4230 9160 4230 9205 4264 9208
4264 9192
TIME...MOT...LOC 1308Z 286DEG 54KT 4261 9192
HAIL...<.75IN
WIND...60MPH
$$
DMD2 follow-up statements
774
WWUS53 KDVN 221339
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 AM CDT MON JUN 22 2015
IAC019-221400-
/O.CON.KDVN.SV.W.0059.000000T0000Z-150622T1400Z/
BUCHANAN IA-
839 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR BUCHANAN COUNTY...
AT 839 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MANCHESTER TO MOUNT AUBURN...MOVING SOUTHEAST AT
65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...JESUP...FAIRBANK...WINTHROP...HAZLETON...QUASQUETON...
LAMONT...BRANDON...ROWLEY...AURORA...TROY MILLS PARK...LIME CREEK
COUNTY...LITTLETON...THREE ELMS COUNTY...INDEPENDENCE AIRPORT...
MONTI...FONTANA COUNTY PARK...WINTHROP GOLF COURSE...CEDAR ROCK STATE
PARK AND WAPSIPINICON GOLF COURSE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 49 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS BUCHANAN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4263 9161 4230 9160 4230 9205 4264 9208
4264 9192
TIME...MOT...LOC 1339Z 297DEG 58KT 4251 9148 4223 9208
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
05551
WWUS53 KDVN 221402
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 AM CDT MON JUN 22 2015
IAC019-221412-
/O.EXP.KDVN.SV.W.0059.000000T0000Z-150622T1400Z/
BUCHANAN IA-
902 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR BUCHANAN COUNTY HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHEASTERN IOWA.
LAT...LON 4263 9161 4230 9160 4230 9205 4264 9208
4264 9192
TIME...MOT...LOC 1401Z 286DEG 54KT 4251 9148 4223 9208
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:43 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 22, 6:43 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 643 AM CDT MON JUN 22 2015 .UPDATE... ISSUED AT 635 AM CDT MON JUN 22 2015 FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH THE CWA. && .SYNOPSIS... ISSUED AT 330 AM CDT MON JUN 22 2015 WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT MON JUN 22 2015 MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE STORMS INITIATE THIS AFTERNOON. CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA. THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION MOVES THROUGH THE AREA. VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE THROUGH THE DAY TODAY. STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING THE MAIN THREATS. MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES. PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH AND EAST. TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN IN CASE SEVERE WEATHER DEVELOPS. ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER AIR MOVES INTO THE AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 330 AM CDT MON JUN 22 2015 SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES. LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE TO BELOW AVERAGE. MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. AMERICAN SOLUTIONS TOO FAR NORTH WITH WARM AIR AND PRECIPITATION. FAST W-NW UPPER FLOW AND HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY THE SOUTHERN HALF OF THE AREA. OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS TO ACTUAL. FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY SOLUTIONS. PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3 AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL TEMPERATURES. TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER AND COOLER WEAK HIGH PRESSURE SYSTEM. HAVE LOWERED TEMPERATURES A DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST NIGHT COULD BE THE CASE AND THIS IS ON TRACK. LATER SHIFTS MAY NEED TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY. TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK. RATE OF CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS. IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S. FAR SW SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR SOUTH...LIMITING INSTABILITY. WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS AND PRECIPITATION. HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY ALONG OR SOUTH OF HIGHWAY 34. FORCING AND MOISTURE PROFILES FAVOR WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34. COMBINED WITH TUESDAY NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER 70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER SHIFTS. FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO OVER BANKFULL WITH SOME RENEWED FLOODING. LOWER END FLASH FLOODING ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS IN A FEW HOURS OR LESS. THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT ADDITIONAL RAINFALL. TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER 60S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 635 AM CDT MON JUN 22 2015 IFR AND EVEN MVFR POSSIBLE THIS AM. TWO ROUNDS OF THUNDERSTORMS ARE POSSIBLE TODAY WITH THE NORTHERN TAF SITES POSSIBLE THIS MORNING. A CHANCE FOR STRONG TO SEVERE STORMS SEEMS POSSIBLE THIS AFTERNOON AT THE TAF SITES. EXPECT MVFR AND POSSIBLY IFR WITH STRONGEST STORMS. ONCE THE STORMS END...EXPECT VFR CONDITIONS AND WINDS OUT OF THE NW. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...GIBBS SYNOPSIS...GIBBS SHORT TERM...GIBBS LONG TERM...NICHOLS AVIATION...GIBBS
Hazardous weather outlook, Jun 22, 4:35 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 435 AM CDT MON JUN 22 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 435 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS THE AREA UNDER AN ENHANCED SLIGHT RISK FOR TODAY AND THIS EVENING. A COLD FRONT WILL PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO THE EVENING THAT MAY INITIALLY BE SUPERCELLS IN STRUCTURE THAT WILL BECOME A SQUALL LINE WITH BOWING SEGMENTS BY EARLY EVENING. MODERATE TO HIGH INSTABILITY AND FORCING SUPPORTS SOME OF THESE STORMS WILL BECOME SEVERE. THE PRIMARY RISK WILL LARGE HAIL INITIALLY WITH UP TO THE SIZE OF GOLF BALLS. BY EVENING THE PRIMARY RISK WILL WILL BE STRAIGHT LINE WINDS OF 60 TO 70+ MPH. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS A SECONDARY RISK. A CONFERENCE CALL WITH AREA COUNTY EMERGENCY MANAGERS WILL BE SCHEDULED FOR LATER THIS MORNING TO DISCUSS THIS POTENTIALLY SIGNIFICANT SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALLS APPEARS TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE PRIMARY SEVERE RISK WOULD BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS AFTERNOON AND INTO THIS EVENING. ANY REPORTS OF RAINFALL OVER 1 INCH WOULD ALSO BE APPRECIATED. GIBBS/NICHOLS
In the hours before
Special weather statement, Jun 22, 4:06 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 406 AM CDT MON JUN 22 2015 IAZ051-220930- BENTON- 406 AM CDT MON JUN 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BENTON COUNTY... AT 405 AM CDT...A STRONG THUNDERSTORM WAS NEAR BRANDON...OR 7 MILES NORTH OF VINTON...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VINTON...URBANA...MOUNT AUBURN...VINTON MEMORIAL AIRPORT...CHENEY AND SPENCERS GROVE. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 48. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES . LAT...LON 4230 9217 4230 9183 4209 9184 4223 9222 TIME...MOT...LOC 0905Z 291DEG 26KT 4226 9199 GIBBS
Local storm report, Jun 22, 4:31 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL WSW URBANA 42.22N 91.88W
06/22/2015 M0.75 INCH BENTON IA TRAINED SPOTTER
DIME SIZED HAIL.
&&Local storm report, Jun 22, 4:45 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL WSW URBANA 42.22N 91.88W
06/22/2015 M1.00 INCH BENTON IA TRAINED SPOTTER
ONE HAILSTONE MEASURED JUST OVER 1 INCH. REST WERE DIME
SIZE AND SMALLER.
&&
BILLNLocal storm report, Jun 22, 7:14 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL URBANA 42.22N 91.88W
06/22/2015 M1.00 INCH BENTON IA TRAINED SPOTTER
QUARTER SIZE HAIL. THE HAIL WAS NOT HEAVY BUT PRETTY FEW
AND FAR BETWEEN.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:06 AM CDT | Special Weather Statement | DVN | Benton | 24 min |
| Jun 22, 4:14 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 46 min |
| Jun 22, 8:28 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 62 min |
| Jun 22, 8:34 AM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 41 min |
| Jun 22, 8:44 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 46 min |
| Jun 22, 9:00 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson, Jones | 60 min |
| Jun 22, 10:23 AM CDT | Special Weather Statement | DVN | Clinton | 37 min |
| Jun 22, 11:49 AM CDT | Special Weather Statement | DVN | Benton | 26 min |
| Jun 22, 12:15 PM CDT | Special Weather Statement | DVN | Benton, Linn | 30 min |
| Jun 22, 12:31 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 29 min |
| Jun 22, 12:41 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 64 min |
| Jun 22, 1:13 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 47 min |
| Jun 22, 1:43 PM CDT | Special Weather Statement | DVN | Clinton | 32 min |
| Jun 22, 2:02 PM CDT | Special Weather Statement | DVN | Scott | 43 min |
| Jun 22, 2:44 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 33 min |
| Jun 22, 3:02 PM CDT | Special Weather Statement | DVN | Scott | 28 min |
| Jun 22, 3:11 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 19 min |
| Jun 22, 3:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 13 min |
| Jun 22, 5:14 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Washington | 2 hr |
| Jun 22, 5:47 PM CDT | Special Weather Statement | DVN | Clinton | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.